Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Any contraindications for Adderall if HIV-positive?
Oct 19, 1999

I've recently been diagnosed with ADD. I've had the symptoms for long before becoming HIV+. I've been presribed Adderall, and it really seems to help (30 mg/day). It's definitely improved by quality of life and ability to manage things properly.

I'm not on any anti-virals right now, I seem to be controling things pretty well with supplements, herbs, whey protein, etc. (VL around 20,000 / CD4+ count up and down between 350 and 550).

But I've become concerned about the use of Adderall since I've read that: - Amphetemines can significantly increase cortisol (I'm taking cortisol reducing supplements like phosphadatyl serine to help with this) - Cortisol is known to often be too high in the HIV+ - Some people theorize that the cortisol excess triggered by HIV is a major part of the disease pathogenesis.

Do I have any reason to be worried, or are there any symptoms I should watch out for that might be early warning signs of an excess cortisol level?

Thanks! ...Steven

Response from Mr. Shernoff

Dear Steven

I am not a physician therefore am not qualified to answer your question. Please resubmit it to The Body's medical expert. Michael Shernoff, MSW



Previous
Thank You
Next
reaching for maximum levels

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement